Stability of characters and filters for weighted semilattices. (English) Zbl 1471.46050

Summary: We continue the study of the AMNM property for weighted semilattices that was initiated in [Y.-M. Choi, J. Aust. Math. Soc. 95, No. 1, 36–67 (2013; Zbl 1317.46033)]. We reformulate this in terms of stability of filters with respect to a given weight function, and then provide a combinatorial condition which is necessary and sufficient for this “filter stability” property to hold. Examples are given to show that this new condition allows for easier and unified proofs of some results in [loc. cit.], and furthermore allows us to verify the AMNM property in situations not covered by the results of that paper. As a final application, we show that for a large class of semilattices, arising naturally as union-closed set systems, one can always construct weights for which the AMNM property fails.


46J10 Banach algebras of continuous functions, function algebras
06B05 Structure theory of lattices
43A10 Measure algebras on groups, semigroups, etc.


Zbl 1317.46033
Full Text: DOI arXiv


[1] Aschenbrenner, M.; Dolich, A.; Haskell, D.; Macpherson, D.; Starchenko, S., Vapnik-Chervonenkis density in some theories without the independence property, II. Notre Dame J. Form. Log., 54, 3-4, 311-363 (2013) · Zbl 1436.03185
[2] Birkhoff, G.: Lattice Theory. Third edition. American Mathematical Society Colloquium Publications, Vol. XXV. American Mathematical Society, Providence, R.I. (1967) · Zbl 0153.02501
[3] Choi, Y., Approximately multiplicative maps from weighted semilattice algebras, J. Aust. Math. Soc., 95, 1, 36-67 (2013) · Zbl 1317.46033
[4] Ghandehari, M.; Hatami, H.; Spronk, N., Amenability constants for semilattice algebras, Semigroup Forum, 79, 2, 279-297 (2009) · Zbl 1176.43001
[5] Hewitt, E.; Zuckerman, HS, The \(l_1\)-algebra of a commutative semigroup, Trans. Am. Math. Soc., 83, 70-97 (1956) · Zbl 0072.12701
[6] Hofmann, K.H., Mislove, M., Stralka, A.: On the duality of semilattices and its applications to lattice theory. In: Proceedings of the University of Houston Lattice Theory Conference (Houston, Tex., 1973), pp. 261-268 (1973). https://www.math.uh.edu/ hjm/1973_Lattice/Contents.htm · Zbl 0306.06004
[7] Hofmann, K.H., Mislove, M., Stralka, A.: The Pontryagin Duality of Compact \(0\)-dimensional Semilattices and Its Applications. Lecture Notes in Mathematics, vol. 396. Springer, Berlin (1974) · Zbl 0281.06004
[8] Jarosz, K.: Perturbations of Banach Algebras. Lecture Notes in Mathematics, vol. 1120. Springer, Berlin (1985) · Zbl 0557.46029
[9] Jarosz, K., Almost multiplicative functionals, Studia Math., 124, 1, 37-58 (1997) · Zbl 0897.46043
[10] Johnson, BE, Approximately multiplicative functionals, J. London Math. Soc., 34, 3, 489-510 (1986) · Zbl 0625.46059
[11] Lawson, JD; Liukkonen, JR; Mislove, MW, Measure algebras of semilattices with finite breadth, Pacific J. Math., 69, 1, 125-139 (1977) · Zbl 0326.43006
[12] Mislove, M.: Detecting local finite breadth in continuous lattices and semilattices. In: Mathematical foundations of programming semantics (Manhattan, Kan., 1985), Lecture Notes in Comput. Sci., Vol. 239, pp. 205-214. Springer, Berlin (1986). doi:10.1007/3-540-16816-8_34
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.